MAUDE Adverse Event Report: Ethicon Inc. MONOCRYL PLUS; Suture, Absorbable, Synthetic

Ethicon Inc. MONOCRYL PLUS; Suture, Absorbable, Synthetic
Catalog Number MCP426H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle broke off.No patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please provide the lot #? unknown.Could you please elaborate further on the issue reported with the product? surgeon reported using suture and needle broke off.Did the needle fall into the patient? not reported.If yes, was the needle piece(s) retrieved during the same procedure? n/a.Were x-rays taken to locate the needle piece(s)? n/a.What measures were implemented to retrieve the broken piece? n/a.Was there any additional tissue damage resulting from the search for the needle piece? n/a.Does a fragment of the needle remain in the patient¿s tissue? n/a.If yes, was more than half the needle retained in the patient? is there any plan in place to remove the needle piece in the future? n/a.If yes, could you please provide the scheduled date for the removal? n/a.In which tissue structure was the broken needle located? unknown.What is the surgeon's opinion of the potential consequences for the patient? none.

Brand Name
MONOCRYL PLUS
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50667989
Report Number2210968-2026-08988
Device Sequence Number18519881
Product Code GAM
UDI-Device Identifier10705031046504
UDI-Public10705031046504
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K201996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCP426H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date09/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown